Jump to content
CrazyBoards.org

Recommended Posts

After doing a search on CB I didn't see any posts regarding this (The only related posts were from an anti-med website which I prefer not to read.) My pdoc is considering taking me off Lamictal & starting something else after I've completely tapered off. I'm afraid...

I'm wondering if anyone has experienced bad discontinuation symptoms from Lamictal withdrawal? I remember having baaaaad withdrawals after being on Cymbalta & Effexor years ago. I've only been on 100-150mg Lamictal for 8 months. I know slower titration is best, but worry I'll still get awful fatigue, nausea, brain zaps, crying spells, anger, anxiety, headaches, dizziness, etc for months. Any feedback or experiences?

Link to comment
Share on other sites

I have decreased my lamotrigine, but never come all the way off - the decrease was no big deal.

I will say that Effexor (alongside Paxil) is one of the worst of all psych meds for coming off, no matter how slowly you do it.  So just because you went through hell with Effexor, doesn't mean that all meds will be like that.

Edited by tryp
Link to comment
Share on other sites

4 hours ago, tryp said:

I have decreased my lamotrigine, but never come all the way off - the decrease was no big deal.

I will say that Effexor (alongside Paxil) is one of the worst of all psych meds for coming off, no matter how slowly you do it.  So just because you went through hell with Effexor, doesn't mean that all meds will be like that.

True. I know not every med will have the same withdrawal. I just get a bit paranoid. Thanks for your reassurance :-)

Link to comment
Share on other sites

I've been on Lamictal more than once, and it gave me horrible GI issues anytime the dose was changed (up or down.) I ended up rapidly titrating downward, as the GI upset lasted for 5-6 days every dose change. I went off 400mg in 100mg increments over the span of three weeks. It was miserable. I had a pdoc cold-turkey me off 400mg once, and nothing happened besides the GI symptoms, although going cold-turkey on ACs is definitely a bad idea.

Link to comment
Share on other sites

19 hours ago, dtac said:

I've been on Lamictal more than once, and it gave me horrible GI issues anytime the dose was changed (up or down.) I ended up rapidly titrating downward, as the GI upset lasted for 5-6 days every dose change. I went off 400mg in 100mg increments over the span of three weeks. It was miserable. I had a pdoc cold-turkey me off 400mg once, and nothing happened besides the GI symptoms, although going cold-turkey on ACs is definitely a bad idea.

Were you on Lamictal for longish periods of time? I'm really debating with my pdoc, will wait things out to see if this Trintillex does anything at all. If not, will be adding ritalin for this stubborn anhedonia. The severe depression/crying spells are under control (maybe the Lamictal is in fact, doing something), but the total apathy & lack of motivation are killing me. I have no desire to go anywhere or do anything!! I can't engage in any hobbies, no pleasure with any activity. Constant state of Blah no matter what I do or how much I force myself (hence the username)

Edited by Blahblah
Link to comment
Share on other sites

3 hours ago, Blahblah said:

Were you on Lamictal for longish periods of time? I'm really debating with my pdoc, will wait things out to see if this Trintillex does anything at all. If not, will be adding ritalin for this stubborn anhedonia. The severe depression/crying spells are under control (maybe the Lamictal is in fact, doing something), but the total apathy & lack of motivation are killing me. I have no desire to go anywhere or do anything!! I can't engage in any hobbies, no pleasure with any activity. Constant state of Blah no matter what I do or how much I force myself (hence the username)

My first attempt I was on it for over a year. It really didn't do much for me, but my pdoc at the time swore it was incredibly awesome and I must stay on it. I still had issues with depression and anhedonia at 400mg, along with some dizziness and vision blurring, but I lived with that. My next pdoc agreed to step me off of it, because I said it wasn't working, and we started trying other solutions. I know it's considered the gold standard for BP depression treatment, but I didn't find it that useful. My second trial I only got up to 75mg, which had some minor benefit, but not enough.

Link to comment
Share on other sites

3 hours ago, dtac said:

My first attempt I was on it for over a year. It really didn't do much for me, but my pdoc at the time swore it was incredibly awesome and I must stay on it. I still had issues with depression and anhedonia at 400mg, along with some dizziness and vision blurring, but I lived with that. My next pdoc agreed to step me off of it, because I said it wasn't working, and we started trying other solutions. I know it's considered the gold standard for BP depression treatment, but I didn't find it that useful. My second trial I only got up to 75mg, which had some minor benefit, but not enough.

I see...yep I also have the same side effects you mention, but just tolerating it. I'm assuming when you went off Lamictal you went on Oxcarbazepine instead? Is this a similar acting med with less side effects? I don't want to try another mood stabilizer that causes alot of sedation, cognitive issues and other metabolic/Thyroid problems. I do not experience any mania, just depression. How has Oxcarbazepine been working for you?

Also, I've heard Rexulti is a "newer" version of Abilify. Would you say it works the same with less side effects? I'm just curious because Abilify at higher doses really increases my appetite, and I feel like it's a waste staying on this suboptimal dose. (Also, when I've skipped it, I do not feel any different)

Edited by Blahblah
Link to comment
Share on other sites

2 minutes ago, Blahblah said:

I see...yep I also have the same side effects you mention, but just tolerating it. I'm assuming when you went off Lamictal you went on Oxcarbazepine instead? Is this a similar acting med with less side effects? I don't want to try another mood stabilizer that causes alot of sedation, cognitive issues and other metabolic/Thyroid problems. How has Oxcarbazepine been working for you?

Also, I've heard Rexulti is a "newer" version of Abilify. Would you say it works the same with less side effects? I'm just curious because Abilify at higher doses really increases my appetite, and I feel like it's a waste staying on this suboptimal dose. (Also, when I've skipped it, I do not feel any different)

I went from Lamictal to Depakote, had some mood stabilization effect, but gained almost 50lbs in 3 months. Switched from Depakote to Trileptal (oxcarbazepine) and I've been on it for the past year. It evidently can be sedating (as can Depakote) but neither cause me any sedation. Zero noticeable side-effects, and it does seem to help level out my mood. I love it, and I am surprised that more pdocs don't use it.

Rexulti works extremely well for me. It's been a miracle drug. I had some sedation issues when I initially started it, but they went away. I've been on it for over a year now, and it works absolute wonders at stabilizing my mood. I had major insomnia with Abilify and couldn't get over 2mg. It wasn't very effective for my depression at that low of a dose either, but it was better than nothing. Rexulti has killed my depression (had one depressive episode in the past 5 months -- and I am a rapid cycler) and has greatly reduced my anxiety to where I only use 0.25mg of Xanax maybe 1-2x a week (unless an event comes up.) I have zero side effects from Rexulti, which is crazy. The only downside is the insane cost, but between the MFG discount card and my insurance, I've been able to afford it. I know some people dump on Rexulti as an Abilify knock-off, but it really is like Abilify with a tremendously better side-effect profile.

Rexulti has the same 75h+ half-life as Abilify, so it takes a few days to notice any effect, and it took me about a month before it stabilized fully. It seems to be really sensitive to consistent dosing, despite the crazy long half-life.

  • Like 1
Link to comment
Share on other sites

I took Lamictal for a few years, I found changes of more than 75 mg a week gave me insomnia but no other side effects. I switched to Keppra directly and quit 600 mg Lamictal with no problems other than insomnia.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...